Existence of graphs with sub exponential transitions probability decay and applications
Bulletin de la Société Mathématique de France, Volume 138 (2010) no. 4, p. 491-542

In this paper, we recall the existence of graphs with bounded valency such that the simple random walk has a return probability at time n at the origin of order exp(-n α ), for fixed α[0,1[ and with Følner function exp(n 2α 1-α ). This result was proved by Erschler (see [4], [3]); we give a more detailed proof of this construction in the appendix. In the second part, we give an application of the existence of such graphs. We obtain bounds of the correct order for some functional of the local time of a simple random walk on an infinite cluster on the percolation model.

Dans cet article, nous rappelons l’existence de graphes à valence finie tels que la probabilité de retour de la marche aléatoire simple soit de l’ordre de exp(-n α ), pour α[0,1[ et tels que la fonction de Følner du graphe soit en exp(n 2α 1-α ). Ce résultat a été prouvé par Erschler (voir [4], [3]). Une preuve plus détaillée de cette construction est donnée en annexe. Dans une seconde partie, nous donnons une application de l’existence de tels graphes. Nous obtenons des estimées du bon ordre pour certaines fonctionnelles des temps locaux de la marche aléatoire simple sur un amas infini de percolation.

DOI : https://doi.org/10.24033/bsmf.2595
Classification:  60J10,  60K35,  05C90
Keywords: random walk, local time, percolation cluster, isoperimetric inequality, wreath product, generalized wreath product
@article{BSMF_2010__138_4_491_0,
     author = {Rau, Cl\'ement},
     title = {Existence of graphs with sub exponential transitions probability decay and applications},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {138},
     number = {4},
     year = {2010},
     pages = {491-542},
     doi = {10.24033/bsmf.2595},
     zbl = {1222.60051},
     mrnumber = {2794883},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2010__138_4_491_0}
}
Rau, Clément. Existence of graphs with sub exponential transitions probability decay and applications. Bulletin de la Société Mathématique de France, Volume 138 (2010) no. 4, pp. 491-542. doi : 10.24033/bsmf.2595. http://www.numdam.org/item/BSMF_2010__138_4_491_0/

[1] T. Coulhon - « Ultracontractivity and Nash type inequalities », J. Funct. Anal. 141 (1996), p. 510-539. | MR 1418518 | Zbl 0887.58009

[2] A. Erschler - « On isoperimetric profiles of finitely generated groups », Geom. Dedicata 100 (2003), p. 157-171. | MR 2011120 | Zbl 1049.20024

[3] -, « Generalized wreath products », Int. Math. Res. Not. (2006), p. 14. | MR 2276348 | Zbl 1118.05042

[4] -, « Isoperimetry for wreath products of Markov chains and multiplicity of selfintersections of random walks », Probab. Theory Related Fields 136 (2006), p. 560-586. | MR 2257136 | Zbl 1105.60009

[5] M. Gromov - « Entropy and isoperimetry for linear and non-linear group actions », preprint http://www.ihes.fr/~gromov/topics/grig-final-june11-08.pdf. | MR 2442946 | Zbl 1280.20043

[6] P. Mathieu & E. Remy - « Isoperimetry and heat kernel decay on percolation clusters », Ann. Probab. 32 (2004), p. 100-128. | MR 2040777 | Zbl 1078.60085

[7] C. Rau - « Marches aléatoires sur un amas infini de percolation », Thèse, Université de Provence - Aix-Marseille I, 2006.

[8] -, « Sur le nombre de points visités par une marche aléatoire sur un amas infini de percolation », Bull. Soc. Math. France 135 (2007), p. 135-169. | Numdam | MR 2430203 | Zbl 1156.60074

[9] L. Saloff-Coste & C. Pittet - « A survey on the relationships between volume growth, isoperimetry, and the behaviour of simple random walks on Caley graphs, with example », preprint, 2001.

[10] W. Woess - Random walks on infinite graphs and groups, Cambridge Tracts in Mathematics, vol. 138, Cambridge University Press, 2000. | MR 1743100 | Zbl 0951.60002